North Carolina, 2011Flood in North Carolina, July 31, 2011
July 31, 2011 · NWS MHX · 1 event in 1 county or zone
A stalled frontal boundary across eastern North Carolina produced an isolated flooding event on July 31, 2011.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary across eastern North Carolina produced an isolated flooding event on July 31, 2011.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 31, 9:52 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 31, 9:52 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1052 AM EDT SUN JUL 31 2011
.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH
MONDAY. HIGH PRESSURE WILL BUILD INTO THE REGION BY TUESDAY AND
LINGER THROUGH THE MIDDLE PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1045 AM SUNDAY...ONE MAIN BATCH OF THUNDERSTORMS CURRENTLY
EXITING MAINLAND DARE COUNTY...ASSOCIATED WITH VORT MAX MOVING
STEADILY EASTWARD. CURRENT SFC ANALYSIS DEPICTS ILL DEFINED SFC
FRONTAL BOUNDARY ACROSS NORTH CENTRAL NC. SHOWERS AND STORMS
BREAKING OUT ACROSS AN AREA NORTH AND WEST OF GREENVILLE. CURRENT
HIGH CHANCE/SCT POP GRIDS LOOK GOOD FOR MUCH OF THE CWA AS
FRONTAL BOUNDARY SLOWLY MOVES SOUTH. THE AREA OF THUNDERSHOWERS
WILL BE ENHANCED BY SEVERAL BOUTS OF WEAK MID LEVEL SHORT WAVE
ENERGY MOVING THROUGH WEAK WEST TO EAST FLOW TODAY. BEST CHANCES
FOR STAYING DRY TODAY WILL BE THE COASTAL AREAS SOUTH OF CAPE
HATTERAS. BUMPED MAX T'S DOWN A COUPLE DEGREES DUE TO THE MOSTLY
CLOUDY SKIES DOMINATING MOST OF THE CWA. HRRR DEVELOPS SEA BREEZE
CONVECTION AFTER 18Z ACROSS ONSLOW COUNTY NE THROUGH PAMLICO
COUNTY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
AS OF 305 AM SUNDAY...WEAK FRONTAL BOUNDARY WILL CONTINUE TO
SLOWLY PUSH SOUTH ACROSS THE REGION TONIGHT. EXPECT SHOWERS TO
BECOME MORE WIDESPREAD OVERNIGHT WITH HIGH CHANCE TO LIKELY POPS
ALONG THE COASTAL PLAIN LATE TONIGHT ASSOCIATED WITH DECENT
SHORTWAVE VORTICITY CROSSING EASTERN NORTH CAROLINA. QPF AMOUNTS
SHOULD AVERAGE ONE QUARTER INCH ACROSS THE REGION...WITH LOCALLY
HIGHER AMOUNTS EXPECTED IN STRONG TO SEVERE THUNDERSTORM.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 340 AM SUNDAY...GUIDANCE IS IN EXCELLENT AGREEMENT THAT
RETROGRESSION OF THE UPPER RIDGE EARLY IN THE PERIOD WILL LEAD TO
TROUGHING ALONG THE EAST COAST. THE MAIN SHORTWAVE WILL CROSS THE
REGION SUNDAY NIGHT INTO MONDAY AND THAT WILL BE THE BEST CHANCE
FOR MUCH NEEDED RAIN WITH PW VALUES AOA 2" AND MODERATE UPPER
LEVEL DIFLUENCE PRODUCING DEEP ASCENT ACROSS EASTERN NC. THE
GUIDANCE IS ALSO IN GOOD AGREEMENT IN FORECASTING DRYING OF THE
COLUMN LATE MONDAY AFTERNOON AND MONDAY NIGHT WITH A CORRESPONDING
DECREASE IN FORECAST POPS AND PRECIPITATION. WILL FOLLOW THIS
TREND AND DECREASE POPS MONDAY AFTERNOON AND EVENING WITH HIGHEST
ALONG THE COAST WHERE DECAYING FRONT FORECAST IS FORECAST TO BE
LOCATED.
GRADUAL DRYING CONTINUES INTO TUE AND WED WITH UPPER TROUGH
LEADING TO A SLIGHT CHANCE OF DIURNAL CONVECTION EACH DAY.
THE UPPER RIDGE WILL REBUILD THU-SAT WITH HOT WEATHER RETURNING.
HIGH TEMPS INTO AT LEAST MID 90S ARE EXPECTED INLAND...ALONG WITH
A RETURN OF LOW CHC DIURNAL POPS.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
/SHORT TERM THROUGH TONIGHT/...
AS OF 750 AM SUNDAY...EXPECT MVFR/IFR AVIATION CONDITIONS FOR THE
EARLY MORNING HOURS...IMPROVING TO VFR AROUND 13/14Z. A WEAK
FRONTAL BOUNDARY WILL CONTINUE TO DRIFT SOUTHEAST ACROSS THE
REGION...INCREASING CHANCES FOR PRECIPITATION AND THUNDERSTORMS
THIS AFTERNOON INTO TONIGHT. FOG IS AGAIN POSSIBLE TONIGHT AND
LARGELY DEPENDENT ON HOW MUCH RAINFALL OCCURS THIS AFTERNOON AND
OVERNIGHT.
/LONG TERM MONDAY THROUGH THURSDAY/...
AS OF 340 AM SUNDAY...SCATTERED CONVECTION WITH SUB VFR
CONDITIONS AND STRONG WINDS WILL BE THE MAIN THREATS INTO MONDAY AS
A WEAK FRONT STALLS AND DISSIPATES OVER THE REGION. VFR PREVAILING
TUESDAY-THURSDAY WITH ONLY ISOLATED THUNDERSTORMS EXPECTED.
&&
.MARINE...
/SHORT TERM THROUGH TONIGHT/...
AS OF 310 AM SUNDAY...LATEST SURFACE AND BUOY OBSERVATIONS
INDICATED SEAS 1 TO 2 FT WITH A LIGHT EAST WIND LESS THAN 10
KNOTS. ANOTHER GOOD BOATING DAY IS EXPECTED FOR TODAY WITH SEAS 2
TO 3 FT AND WEAK SURFACE FLOW...WITH WINDS GENERALLY 10 KNOTS OR
LESS. A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTHEAST TOWARDS THE
WATERS TODAY...THEN STALL ACROSS SOUTHERN PORTIONS TONIGHT.
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THIS EVENING AND
OVERNIGHT.
/LONG TERM MONDAY THROUGH THURSDAY/...
AS OF 340 AM SUNDAY...WEAK FRONT STALLED OVER AREA WILL DISSIPATE
MONDAY...WHILE ANOTHER WEAK BOUNDARY MAY PRODUCE A BRIEF WIND
SHIFT TO W-NW MONDAY NIGHT BEFORE THE FLOW AGAIN BECOMES SOUTHERLY
TUESDAY. WINDS SPEEDS ARE FORECAST TO REMAIN BELOW 15 KT THROUGH
TUESDAY THEN INCREASE TO S TO SW 15 KT TUESDAY NIGHT THROUGH
THURSDAY AS THE SURFACE PATTERN RETURNS TO A TYPICAL SUMMER TIME
INLAND TROF/OFFSHORE HIGH.
SEAS MAINLY 2-3 FT THROUGH TUE...THEN BUILDING TO 4-5 FT OUTER
PORTIONS WED-THU WITH INCREASING SW FLOW AND THE POSSIBILITY OF SE
SWELL FROM A POTENTIAL SYSTEM DEVELOPING IN THE TROPICS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...DAG
NEAR TERM...TL
SHORT TERM...DAG
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
Hazardous weather outlook, Jul 31, 2:37 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
337 AM EDT SUN JUL 31 2011
NCZ029-044>047-079>081-090>095-098-103-104-010745-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
337 AM EDT SUN JUL 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH MAIN THREATS OF
LOCALLY HEAVY RAINFALL AND DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 31, 9:38 AM EST, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1038 AM EDT SUN JUL 31 2011
NCZ047-081-103-311545-
MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE-
1038 AM EDT SUN JUL 31 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DARE AND HYDE COUNTIES
THROUGH 1145 AM EDT...
AT 1038 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM LAKE WORTH TO 5
MILES SOUTH OF STUMPY POINT TO 13 MILES SOUTH OF LAKE WORTH TO 19
MILES SOUTHWEST OF LAKE WORTH...OR ALONG A LINE EXTENDING FROM 9
MILES SOUTH OF MANNS HARBOR TO 17 MILES SOUTH OF MANNS HARBOR TO 12
MILES EAST OF ENGELHARD TO 5 MILES SOUTHEAST OF ENGELHARD...MOVING
EAST AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3536 7549 3546 7598 3541 7602 3542 7610
3548 7599 3536 7552 3538 7550 3551 7550
3549 7596 3555 7548 3557 7548 3559 7548
3577 7555 3557 7585 3586 7589 3587 7589
3582 7571 3586 7556 3559 7545
TIME...MOT...LOC 1438Z 290DEG 12KT 3573 7577 3562 7572
3550 7577 3544 7591
10Special weather statement, Jul 31, 10:36 AM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1136 AM EDT SUN JUL 31 2011
NCZ103-311600-
OUTER BANKS DARE-
1136 AM EDT SUN JUL 31 2011
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE
COUNTY THROUGH NOON EDT...
AT 1135 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM RODANTHE TO SALVO TO
AVON TO 7 MILES WEST OF AVON...OR ALONG A LINE EXTENDING FROM 22
MILES SOUTHEAST OF MANNS HARBOR TO 19 MILES NORTH OF BUXTON TO 10
MILES NORTH OF BUXTON TO 8 MILES NORTH OF FRISCO...MOVING SOUTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3530 7551 3523 7553 3524 7561 3529 7553
3535 7552 3547 7549 3548 7551 3548 7549
3552 7550 3559 7548 3576 7553 3578 7555
3580 7553 3559 7545
TIME...MOT...LOC 1535Z 304DEG 14KT 3563 7549 3552 7544
3540 7550 3534 7563
10Special weather statement, Jul 31, 11:06 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1206 PM EDT SUN JUL 31 2011
NCZ103-104-311700-
OUTER BANKS DARE-OUTER BANKS HYDE-
1206 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE AND HYDE
COUNTIES THROUGH 100 PM EDT...
AT 1206 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES WEST OF HATTERAS
TO 19 MILES SOUTHEAST OF CAPE HATTERAS LIGHTHOUSE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF OCRACOKE TO 20 MILES SOUTHEAST
OF BUXTON...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HATTERAS...FRISCO...
CAPE HATTERAS LIGHTHOUSE...AND...BUXTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3521 7553 3523 7555 3523 7562 3512 7590
3513 7594 3519 7580 3521 7577 3521 7572
3524 7569 3523 7567 3523 7564 3527 7560
3528 7553 3533 7553 3533 7550
TIME...MOT...LOC 1606Z 241DEG 11KT 3525 7611 3505 7530
10Special weather statement, Jul 31, 1:18 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 PM EDT SUN JUL 31 2011
NCZ029-044-079-311915-
GREENE-MARTIN-PITT-
218 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT...MARTIN AND GREENE
COUNTIES THROUGH 315 PM EDT...
AT 218 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF OAK
CITY TO FOUNTAIN...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF TARBORO TO FARMVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BELL ARTHUR...
FALKLAND...BRUCE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3601 7721 3599 7719 3593 7719 3594 7704
3581 7713 3553 7740 3553 7775 3566 7769
3576 7752 3580 7748 3581 7743 3584 7739
3583 7735 3591 7735 3599 7741 3607 7733
TIME...MOT...LOC 1818Z 241DEG 8KT 3604 7748 3566 7762
29Special weather statement, Jul 31, 1:50 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT SUN JUL 31 2011
NCZ044-079-091>093-311915-
CRAVEN-GREENE-JONES-LENOIR-PITT-
250 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS JONES...CRAVEN...LENOIR...
PITT AND GREENE COUNTIES THROUGH 315 PM EDT...
AT 250 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ORMONDSVILLE TO
WOODINGTON...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
FARMVILLE TO 10 MILES SOUTH OF KINSTON...MOVING EAST AT 15MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...ROUNDTREE...AND...
GRAINGERS...WYSE FORK...AND...AYDEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3553 7737 3512 7746 3507 7775 3553 7767
TIME...MOT...LOC 1850Z 251DEG 10KT 3551 7753 3514 7762
29
Special weather statement, Jul 31, 2:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN JUL 31 2011
NCZ029-044-079-080-090>093-098-312015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-ONSLOW-PITT-
321 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS DUPLIN...ONSLOW...JONES...
BEAUFORT...CRAVEN...LENOIR...PITT...MARTIN AND GREENE COUNTIES
THROUGH 415 PM EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HAMILTON TO
STOKES TO PLEASANT HILL TO 8 MILES WEST OF BEULAVILLE...OR ALONG A
LINE EXTENDING FROM 8 MILES WEST OF WINDSOR TO 10 MILES NORTH OF
GREENVILLE TO 12 MILES SOUTH OF KINSTON TO 11 MILES NORTHEAST OF
WALLACE...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRIFTON...WYSE
FORK...QUINERLY...JOHNSONS MILLS...TAYLORS CORNER...BELGRADE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3510 7773 3574 7744 3598 7720 3593 7719
3593 7709 3595 7704 3592 7702 3586 7703
3591 7694 3586 7689 3589 7681 3586 7683
3585 7690 3581 7688 3574 7695 3511 7726
3483 7757 3484 7802
TIME...MOT...LOC 1921Z 270DEG 10KT 3597 7706 3574 7731
3510 7761 3488 7789
26Flood, Martin
- When
- July 31, 2:35 PM EST
- Where
- Martin County, Robersonville to 0.49 mi N of Robersonville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -77.250
Martin County emergency manager reported several streets were flooded in Robersonville.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, July 31, 20111 death · 1 event
- Hail and Damaging Winds in South Dakota, July 31, 2011$2.0 million · 2 in hail · 7 events
- Flash Flooding and Hail in North Dakota, July 31, 2011$665,000 · 2 in hail · 16 events
- Dust Storm and Damaging Winds in Arizona, July 31, 2011$283,000 · 78 kt wind · 8 events
- Damaging Winds in South Carolina, July 31, 2011$218,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in South Dakota, July 31, 2011$35,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, July 31, 2011$28,000 · 61 kt wind · 4 events
- Excessive Heat in Missouri, July 31, 2011$30,000 · 1 event
- Heat in Nebraska, July 31, 201123 events
- Heat in Illinois, July 31, 201119 events
- Heat in Missouri, July 31, 201111 events
- Lightning Strike in Florida, July 31, 20111 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320463.